MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® EXCLUDER® AAA ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

W. L. GORE & ASSOCIATES, INC. GORE® EXCLUDER® AAA ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number PLL161007
Medical Device Problem Code Off-Label Use (1494)
Health Effect - Clinical Code Unspecified Vascular Problem (4441)
Date of Event 06/30/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Medications: propranolol hcl er, amlodipine besylate, acetaminophen, aspirin, combigan, loratadine, latanoprost ophthalmic drops, calcium and d3, raloxifene hcl, albuterol, cholecalciferol, duloxetine hcl, rosuvastatin.Past medical history: hypertension, arthritis, glaucoma, fibromyalgia, former smoker, arterial insufficiency.Surgical history: uterine suspension, appendectomy, bladder repair, hysterectomy (vaginal), breast surgery.(b)(4).According to the gore® excluder® aaa endoprosthesis instructions for use (ifu), the aortic and iliac extender endoprostheses are intended to be used after deployment of the gore® excluder® aaa endoprosthesis.These extensions are intended to be used when additional length and / or sealing for aneurysmal exclusion is desired.Also, according to the ifu, the physician and patient should review the risks and benefits when discussing this endovascular device and procedure including: risks and differences between endovascular repair and open surgical repair, potential advantages of traditional open surgical repair, potential advantages of endovascular repair, the possibility that subsequent interventional or open surgical repair of the aneurysm may be required after initial endovascular repair.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Event or Problem Description
On july 5th, 2022, medical device tracking received information regarding the implant and same day explant of a gore® excluder® iliac branch endoprosthesis, a gore® excluder® aaa endoprosthesis and a gore® excluder® conformable aaa endoprosthesis that occurred on (b)(6) 2022.The clinical specialist covering the account was contacted for additional information.As reported, the patient was admitted for planned treatment of occlusive aortic disease.As reported, the gore® excluder® iliac branch endoprosthesis was placed as the main body in the aorta with the gore® excluder® aaa endoprosthesis iliac extender used as a contralateral leg, and the gore® excluder® conformable aaa endoprosthesis conformable aortic extender used to extend the graft proximally (3000-e:-device selection - other/unknown).As reported, the patient was also implanted with gore® viabahn® endoprostheses.As reported, following device implantations, the procedure was converted to open repair in which all devices were explanted.As reported, the patient was placed on comfort care and passed on an unspecified date following the procedure.Reportedly, the patient had occlusive disease long enough for the development of multiple collateral flows.It was reported that there were two type ii endoleaks into the lumbar arteries that were leading into the aorta.These were reported to be the reason for the conversion following implantation of the gore device.There were no reported issues with the gore devices.The conversion was reportedly due to the patient anatomy.

Brand Name
GORE® EXCLUDER® AAA ENDOPROSTHESIS
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MEDICAL SILICON VALLEY B/P
2890 de la cruz blvd.
santa clara CA 95050
Manufacturer Contact
breanna cox
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key15163805
Report Number3013164176-2022-01451
Device Sequence Number5881049
Product Code MIH
UDI-Device Identifier00733132618811
UDI-Public00733132618811
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P020004
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/04/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/21/2025
Device Model NumberPLL161007
Device Catalogue NumberPLL161007
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/05/2022
Initial Report FDA Received Date08/04/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/23/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age81 YR
Patient SexFemale
Patient Weight74 KG